MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a lower limb angioplasty, access was gained through the femoral artery.A micropuncture transitionless stiffened cannula access set was being used, and the "needle broke" when attempting to advance into the patient's vessel.It was confirmed that the outer catheter was broken at the distal end.The damaged occurred during removal of the catheter after inserting a 0.035" terumo guidewire.The access site was noted to be calcified, and the physician noted resistance during insertion.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to this occurrence.
 
Additional Manufacturer Narrative
Description of event: as reported, during a lower limb angioplasty, access was gained through the femoral artery.A micropuncture transitionless stiffened cannula access set was being used, and the "needle broke" when attempting to advance into the patient's vessel.It was confirmed that the outer catheter was broken at the distal end.The damaged occurred during removal of the catheter after inserting a 0.035" terumo guidewire.The access site was noted to be calcified, and the physician noted resistance during insertion.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one mpis outer catheter to cook for investigation.No needle was returned.Physical examination of the returned device showed that the outer catheter was separated at 5.8 cm from the hub.The separation point was jagged with slight elongation.The investigation findings are consistent with the reported failure mode.There is no evidence from the device failure analysis that the complaint was manufactured out of specification.A review of complaint history records shows no other complaints associated with the complaint device lot.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a component failure contributed to this incident.It is possible the patient anatomy contributed to the failure mode, as the user facility reported that the vessel was calcified and that resistance was felt, but this could not be confirmed.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11495961
Report Number1820334-2021-00950
Device Sequence Number2979593
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)230709(10)13295894
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number13295894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/17/2021
Patient Sequence Number1